Alert archive / New York / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 36, NWS Buffalo, NY

July 20, 2023Monroe County, Ontario County, Wayne County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 20, 2023, 9:39 PM EDT for Monroe County, Ontario County, Wayne County, New York. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2023, 9:39 PM EDT (01:39 UTC)
Expired
Jul 20, 2023, 10:45 PM EDT
In force
66 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Monroe County, NY, Ontario County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 133 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 9:40 PM EDTTSTM WND DMG1 S East Rochester, NYTree down on Golf Ave near Marsh Rd intersection.
Jul 20, 10:05 PM EDTTSTM WND DMGManchester, NYPower lines down.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 6:19 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.7 hours before the alert went out and 388 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2023-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2023-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1429 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

751 
WUUS51 KBUF 210139
SVRBUF
NYC055-069-117-210245-
/O.NEW.KBUF.SV.W.0036.230721T0139Z-230721T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
939 PM EDT Thu Jul 20 2023

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Wayne County in western New York...
  Eastern Monroe County in western New York...
  Ontario County in western New York...

* Until 1045 PM EDT.

* At 937 PM EDT, severe thunderstorms were located along a line
  extending from Rochester to Naples, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines. This line of 
           storms has a history of producing wind damage across 
           Western New York.

* Locations impacted include...
  Rochester, Irondequoit, Geneva, Canandaigua, East Rochester, 
  Webster, Fairport, Brighton, Ontario, Victor, Macedon, Newark, 
  Lyons, and Penfield.

This includes Interstate 90 between exits 42 and 45.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4327 7766 4330 7757 4328 7754 4332 7735
      4333 7714 4331 7697 4334 7691 4335 7681
      4339 7672 4307 7670 4306 7672 4303 7671
      4301 7696 4287 7696 4286 7698 4276 7698
      4276 7731 4272 7734 4272 7736
TIME...MOT...LOC 0137Z 248DEG 37KT 4318 7760 4263 7737 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hitchcock
3 follow-up statements
414 
WWUS51 KBUF 210212
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
1012 PM EDT Thu Jul 20 2023

NYC055-210221-
/O.CAN.KBUF.SV.W.0036.000000T0000Z-230721T0245Z/
Monroe NY-
1012 PM EDT Thu Jul 20 2023

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
central and western New York.

LAT...LON 4331 7739 4332 7732 4333 7714 4331 7697
      4334 7691 4335 7681 4339 7672 4308 7670
      4306 7672 4303 7672 4301 7696 4287 7696
      4287 7698 4286 7698 4286 7721
TIME...MOT...LOC 0211Z 239DEG 25KT 4327 7731 4294 7712 

$$

NYC069-117-210245-
/O.CON.KBUF.SV.W.0036.000000T0000Z-230721T0245Z/
Wayne NY-Ontario NY-
1012 PM EDT Thu Jul 20 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR WAYNE AND NORTHEASTERN ONTARIO COUNTIES...

At 1011 PM EDT, severe thunderstorms were located along a line
extending from near Ontario to Clifton Springs, moving northeast at
30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Geneva, Ontario, Newark, Williamson, Marion, Lyons, Palmyra, Clifton
Springs, Clyde, and Phelps.

This includes Interstate 90 between exits 42 and 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4331 7739 4332 7732 4333 7714 4331 7697
      4334 7691 4335 7681 4339 7672 4308 7670
      4306 7672 4303 7672 4301 7696 4287 7696
      4287 7698 4286 7698 4286 7721
TIME...MOT...LOC 0211Z 239DEG 25KT 4327 7731 4294 7712 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hitchcock
611 
WWUS51 KBUF 210232
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
1032 PM EDT Thu Jul 20 2023

NYC069-210241-
/O.CAN.KBUF.SV.W.0036.000000T0000Z-230721T0245Z/
Ontario NY-
1032 PM EDT Thu Jul 20 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ONTARIO COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
central and western New York.

LAT...LON 4332 7706 4331 7697 4334 7691 4335 7681
      4339 7672 4328 7672 4309 7670 4306 7672
      4303 7672 4301 7693 4302 7696
TIME...MOT...LOC 0231Z 242DEG 26KT 4335 7694 4302 7675 

$$

NYC117-210245-
/O.CON.KBUF.SV.W.0036.000000T0000Z-230721T0245Z/
Wayne NY-
1032 PM EDT Thu Jul 20 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR EASTERN WAYNE COUNTY...

At 1031 PM EDT, severe thunderstorms were located along a line
extending from near Chimney Bluffs State Park to Montezuma, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Lyons, Clyde, Chimney Bluffs State Park, Rose, Huron, Savannah,
Wolcott, Sodus Point, Red Creek, and North Rose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4332 7706 4331 7697 4334 7691 4335 7681
      4339 7672 4328 7672 4309 7670 4306 7672
      4303 7672 4301 7693 4302 7696
TIME...MOT...LOC 0231Z 242DEG 26KT 4335 7694 4302 7675 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EAJ
522 
WWUS51 KBUF 210246
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
1046 PM EDT Thu Jul 20 2023

NYC117-210255-
/O.EXP.KBUF.SV.W.0036.000000T0000Z-230721T0245Z/
Wayne NY-
1046 PM EDT Thu Jul 20 2023

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE COUNTY HAS
EXPIRED...

The storms which prompted the warning have weakened. Therefore, the 
warning has been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
central and western New York.

LAT...LON 4332 7706 4331 7697 4334 7691 4335 7681
      4339 7672 4328 7672 4309 7670 4306 7672
      4303 7672 4301 7693 4302 7696
TIME...MOT...LOC 0245Z 270DEG 37KT 4339 7680 4306 7661 

$$

EAJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:49 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 20, 6:49 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
649 PM EDT Thu Jul 20 2023

.SYNOPSIS...
A complex of thunderstorms will cross the region this evening, with
strong to severe storms ending east of Lake Ontario just past
midnight. Some storms may produce damaging winds, hail, and heavy
downpours. High pressure will then build back into the Great Lakes
this weekend, with mainly dry weather outside of a few lingering
showers on Saturday.

&&

.NEAR TERM /THROUGH FRIDAY/...
...INCREASING RISK FOR SEVERE WEATHER ACROSS WESTERN NY INTO THIS
EVENING...

Severe thunderstorm watch 528 is in effect until 3 AM for our
region, save for the Saint Lawrence River.

We continue to watch upstream over southern Canada a MCS the that
will impact our region through the midnight hour or shortly after.

It appears the strongest storms will last no more than an hour or
two as this moves through this evening, but there is a risk of
damaging winds over our region. MLCAPE values of several thousand
J/KG will be more than ample instability this evening, with this
instability fading to around 1000 J/KG east of Lake Ontario. A deep
cold pool driving this MCS will focus line of storms across WNY,
that may carry east of Lake Ontario around midnight. Here is where
the greatest uncertainty for severe weather exists within our
region.

Effective shear over 40 kts could also support isolated supercells
nearby or within the line so there is a risk of large hail as well.

The main area of storms will exit our area across Central NY shortly
after midnight, however mesoscale guidance suggests the risk for
more storms to develop along a secondary boundary which will move
into the region during the early morning hours. By this time, less
instability will greatly lower severe weather risk.

PWAT values around 1.50 inches, so any storms could produce heavy
downpours but climatologically this not unusual for July. Mid level
flow will support ample storm motion to mitigate flood risk. Main
issue will be if repeated storms lay out across the same areas. That
risk is looking pretty minimal at this time. WPC is scaling back to
a marginal risk for excessive rainfall in our region instead of the
slight that was out earlier. Will have to continue watching upstream
trends though.

On Friday, sharp mid-level trough will be crossing southern Ontario
and Quebec. Main area of showers and storms on nose of stronger mid
level jet will be exiting across the Mid Atlantic and New England in
the morning. Additional showers and some thunderstorms will fill
back in mid to late morning and on into the afternoon as the trough
and sfc cold front cross the region. A few strong to severe storms
could occur Finger Lakes to inland sections of the North Country
with enough destabilization as MLCAPES increase to over 1000j/kg and
shear pushes above 30 kts. This is also where the tail of the mid-
level trough will reside at peak heating. Seasonable temps peaking
around 80 in the Finger Lakes and western Niagara Frontier.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Mid level shortwave trough will be near the North Country starting
Friday night, with showers and thunderstorms continuing here, and
just a chance farther back towards the west.

Drier air will be pushing into our region Friday night and through
the weekend. PWAT values 0.5" to 0.75" will trend dewpoints down
into the 50s, to around 60F near the lakeshore.

Even though an upper level trough will linger nearby through the
remainder of the weekend, the lack of moisture will keep shower
chances to just slight chance Saturday. Sunday will feature fair
weather cumulus.

Temperatures will be close to normal, in the mid 70s to lower 80s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A closed low centered over Hudson Bay will extend its broad longwave
trough across the eastern Great Lakes and New England through
midweek. Unsettled weather on tap for Monday as the axis of this
trough approaches from the west, and again on Tuesday as it crosses
the forecast area. At this juncture chances for showers and
thunderstorms are higher in the afternoon both days following
typical diurnal instability trends, though there is still
uncertainty in the arrival time of the trough axis from the west. On
top of lake breezes that may develop in the afternoon hours, overall
shower/storm coverage remains in question, though the Southern Tier,
Finger Lakes and eastern Lake Ontario regions have the higher
chances for some active weather early next week.

Upper trough axis should be clear of the forecast area to the east
by Tuesday night, with strengthening surface high pressure and
subsidence quickly building in its wake. This will keep mostly dry
weather in place through midweek, before the next shortwave trough
approaches the region from the central Great Lakes and reintroduces
shower/thunderstorm chances to the forecast for Thursday.

Temperatures next week will trend warmer, averaging a few degrees
above normal Monday through Tuesday with highs in the low/mid 80s,
rising to the mid/upper 80s later in the week. Low temperatures
Monday night and Tuesday night range from the upper 50s to mid 60s,
but will be quite uncomfortable Wednesday and Thursday nights with
upper 60s and low 70s more common.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
For the 00Z TAFS a MCS will cross the TAF sites with 1 to 2 hour
period of strong thunderstorms. Brief localized strong wind gusts
are possible...and for now will go to 40 knots in storms. Expect
visibility and perhaps ceiling heights to lower to IFR in storms.

Storms will exit the region shortly after midnight. A secondary
boundary may linger showers and perhaps a thunderstorm near
KBUF/KIAG and KROC through 12Z.

After the storms pass there may patches of fog over the wet ground
and IFR ceiling heights are possible through 12Z at all TAF sites.

Friday, scattered showers and thunderstorms with the greatest threat
east of Lake Ontario (KART).

Outlook...

Saturday...Mainly VFR. A chance of showers and thunderstorms.

Sunday...VFR.

Monday...Mainly VFR. Increasing chances for showers and
thunderstorms.

Tuesday...Mainly VFR. Chance of showers and thunderstorms.

&&

.MARINE...
Winds will increase this afternoon into Friday. At this time expect
conditions to remain below advisory levels, though it will be close.

The main hazard will be from thunderstorms this afternoon through
tonight, with a smaller risk on Friday. Mariners should remain alert
to the potential for Special Marine Warnings.

High pressure will build back across the lower Great Lakes this
weekend, with winds diminishing by Sunday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Apffel/JLA/Thomas
NEAR TERM...JLA/Thomas
SHORT TERM...Thomas
LONG TERM...PP
AVIATION...Thomas
MARINE...Apffel/JLA/Thomas
Hazardous weather outlook, Jul 20, 6:52 PM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
652 PM EDT Thu Jul 20 2023

NYZ001>008-010>014-019>021-085-212300-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
652 PM EDT Thu Jul 20 2023

...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 3 AM EDT FRIDAY...

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-212300-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
652 PM EDT Thu Jul 20 2023

...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 3 AM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-212300-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
652 PM EDT Thu Jul 20 2023

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Tonight.

A broken line of thunderstorms will likely move through between 10
PM and 3 AM tonight. These storms may produce locally gusty winds and
higher waves.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Jul 20, 8:33 PM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
833 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     Tstm Wnd Dmg     Franklinville           42.34N 78.45W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            tree down in the village of Franklinville.

0826 PM     Tstm Wnd Dmg     2 SSW Saint Bonaventure 42.06N 78.49W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            multiple trees down on 4 Mile Road.

&&
Local storm report, Jul 20, 8:40 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
840 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     Tstm Wnd Dmg     5 E South Dayton        42.37N 78.96W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            Tree down on Markhams Road.

&&
Local storm report, Jul 20, 8:51 PM EDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
851 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     Tstm Wnd Dmg     Cuba                    42.22N 78.28W
07/20/2023                   Allegany           NY   Law Enforcement

            Tree down on Route 446.

&&
Local storm report, Jul 20, 9:00 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
900 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     Tstm Wnd Dmg     Youngstown              43.25N 79.04W
07/20/2023                   Niagara            NY   Broadcast Media

            Tree down in Youngstown on vehicle and home.

0813 PM     Tstm Wnd Dmg     Yorkshire               42.53N 78.48W
07/20/2023                   Cattaraugus        NY   Trained Spotter

            Tree down on Maple Street in Yorkshire.

0833 PM     Tstm Wnd Dmg     1 NW Portville          42.05N 78.36W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            Tree down across Olean Portville Road.

&&
Local storm report, Jul 20, 9:03 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
903 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     Tstm Wnd Dmg     1 NNW Sloan             42.91N 78.80W
07/20/2023                   Erie               NY   Trained Spotter

            Tree down on Doat Street near Poplar Ave.

&&
Local storm report, Jul 20, 9:25 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
925 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     Tstm Wnd Dmg     Arcade                  42.53N 78.43W
07/20/2023                   Wyoming            NY   Law Enforcement

            Trees down.

0828 PM     Tstm Wnd Dmg     4 SSW Bliss             42.55N 78.30W
07/20/2023                   Wyoming            NY   Law Enforcement

            Trees down in the town of Eagle.

0846 PM     Tstm Wnd Dmg     Alexander               42.90N 78.26W
07/20/2023                   Genesee            NY   Law Enforcement

            Tree down in Alexander.

&&

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:07 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Genesee, Livingston, Wyoming53 min
Jul 20, 8:46 PM EDTSevere Thunderstorm WarningBUFAllegany, Genesee, Livingston, Monroe, Ontario, Orleans and 1 more59 min
Jul 20, 9:16 PM EDTSpecial Marine WarningBUF89 min
Jul 21, 12:03 AM EDTSpecial Weather StatementBUFJefferson57 min
Jul 21, 3:48 AM EDTBeach Hazards StatementBUFCayuga, Monroe, Oswego, Wayne22 hr
Jul 21, 3:48 AM EDTSmall Craft AdvisoryBUF22 hr
Jul 21, 1:10 PM EDTSpecial Weather StatementBUFJefferson65 min
Jul 21, 2:46 PM EDTSpecial Weather StatementBUFJefferson59 min
Jul 21, 3:49 PM EDTSpecial Weather StatementBUFJefferson41 min
Jul 21, 4:38 PM EDTSpecial Weather StatementBUFJefferson37 min

Nearby

Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.